MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 PS TIBIAL INSERT #7 8MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 PS TIBIAL INSERT #7 8MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 82-7-0708
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had complained about knee pain 13 years after bilateral tkr was done.Doctor is still assessing the root cause of pain and yet to decide on revision.Left knee.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following devices were also listed in this report: scorpio nrg ps femoral #8 left; cat# 81-4408l; lot# mht1eh.Series 7000 standard tibia; cat# 7115-0007 ; lot# mjda2a.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding pain involving a scorpio insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: "these product inquiries concern a 70-year-old female who underwent a bilateral total knee arthroplasty with scorpio nrg prostheses.Approximately 13 years after the procedures were done the patient began to complain of knee pain.The cause of the knee pain has yet to be determined and the revision date for the right knee was to be determined and no revision was contemplated as yet on the left.No other information was provided.The root cause of bilateral knee pain 13 years after the index procedure cannot be determined with certainty with the information provided.The causes of pain following bilateral total knee arthroplasty many years afterwards are multifactorial including initial surgical technique, patient activity level and bmi, as well as bone quality.Loosening, osteolysis and instability are possible, as well as infection.There is no information that would attribute any causality to the implants themselves.It would be helpful to see a full x-ray series since it is possible that the patellofemoral articulation could be the source of pain since it has not been resurfaced." -product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient is experiencing pain 13 years post-operative.A review of the provided medical records by a clinical consultant indicated: "the root cause of bilateral knee pain 13 years after the index procedure cannot be determined with certainty with the information provided.The causes of pain following bilateral total knee arthroplasty many years afterwards are multifactorial including initial surgical technique, patient activity level and bmi, as well as bone quality.Loosening, osteolysis and instability are possible, as well as infection.There is no information that would attribute any causality to the implants themselves.It would be helpful to see a full x-ray series since it is possible that the patellofemoral articulation could be the source of pain since it has not been resurfaced." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SCORPIO NRG X3 PS TIBIAL INSERT #7 8MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key17330149
Report Number0002249697-2023-00778
Device Sequence Number5536950
Product Code JWH
UDI-Device Identifier07613327031003
UDI-Public07613327031003
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K071991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2014
Device Model Number82-7-0708
Device Catalogue Number82-7-0708
Device Lot Number30504501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale